MAUDE Adverse Event Report: ST PAUL DELTEC TITANIUM PORT-A-CATH; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV

ST PAUL DELTEC TITANIUM PORT-A-CATH; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Model Number 21-4455-24
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a port-a-cath that was in use for two years was found separated from or broken apart from the port inside the patient.An x-ray was taken to see the product "free floating" in the body.Device was surgically removed.No adverse effects reported.
 
Additional Manufacturer Narrative
B3: date of event, d4: lot number, expiration date and h4: device manufacture date is unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Device evaluation: no product sample was received; therefore, visual and functional testing could not be performed.Three (3) photos were provided by the customer which were used to conduct the device analysis since the physical unit, by the time this investigation is being documented, has not been received in the manufacturing site.Results: photo one shows a screen where an x-ray image is shown, the x-ray image appears to be of a chest where the mouse pointer points to the left side of the image; from this photo the port, catheter, or reported failure are not visible.Photo two shows the port removed with the catheter attached.Next to the catheter a hemostatic forceps are observed; the catheter is observed to be broken from where it connects to the port.Photo three shows the port next to the hemostatic forceps; in this photo the catheter is observed to have been completely removed leaving a small part of the catheter attached to the port connector.The reported failure mode, broken, is confirmed.Root cause could not be established.No lot number was provided, therefore no device history report (dhr) review could be completed.If the product is returned, the manufacturer will reopen this complaint for further investigation.

Brand Name
DELTEC TITANIUM PORT-A-CATH
Common Device Name
PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16899383
Report Number3012307300-2023-05433
Device Sequence Number12467243
Product Code LJT
UDI-Device Identifier10610586032707
UDI-Public10610586032707
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number21-4455-24
Device Catalogue Number21-4455-24
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer09/30/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown